MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430100-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The monopolar curved scissors (mcs) tip/instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy surgical procedure, the monopolar curved scissors (mcs) tip connection broke during catheterization, causing the tip to detach and fall into the abdominal cavity.All visible pieces of the tip were removed.The procedure was performed using a backup device, delaying the surgery by approximately 10 minutes.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: during the procedure, the connecting part between the tip and the instrument broke off resulting in fragments and the tip falling into the patient.These fragments were retrieved during the same procedure by the assistant using a laparoscopic instrument.The team visually confirmed that all fragments were removed.No post-operative imaging, such as x-rays or ultrasounds, was conducted to check for residual fragments.The patient has not returned with any post-surgical complications related to a retained foreign object.There were no injuries or complications as a result of this incident, nor was any additional surgical procedure required for fragment removal.While the instrument is available to be returned to intuitive surgical for evaluation, there are no photos or videos documenting the event.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (single port) instrument was analyzed and found to have a broken tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The broken piece, measuring approximately 1.6mm x 2.8mm, was not returned with the instrument.Visual inspection was performed and there was no damage to the snake wrist cables, housing and shaft.Additionally, the instrument was found to have residue.White residue was observed on two of the clamping pulleys, located inside the backend of the instrument.The complaint was confirmed by failure analysis.A review of the site's system logs for the reported procedure date revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24698383
Report Number2955842-2026-17730
Device Sequence Number15980018
Product Code NAY
UDI-Device Identifier00886874123454
UDI-Public(01)00886874123454(11)251209(10)K11251209
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430100-02
Device Catalogue Number430100
Device Lot NumberK11251209 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown